Mississippi, 2007Funnel Cloud in Mississippi, April 1, 2007
April 1, 2007 · NWS MOB · 1 event in 1 county or zone
A funnel cloud was observed in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A funnel cloud was observed in southeast Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 1, 2:45 AM CST, 9 hours 5 minutes earlier.
Area forecast discussion, Apr 1, 2:45 AM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 AM CDT SUN APR 1 2007
.SHORT TERM (TODAY AND TONIGHT)...THE UPPER LEVEL SYSTEM OVER THE
UPPER MISSISSIPPI VALLEY WILL CONTINUE TO DRIFT NORTHEAST TODAY AND
TONIGHT. AS THIS SYSTEMS TRACKS NORTHEAST A SHORT WAVE TROUGH WILL
MOVE ACROSS OUR AREA TODAY AND THIS WILL TRIGGER SHOWERS AND
THUNDERSTORMS. GOOD THING IS ANY RAIN WILL HELP SETTLE THE POLLEN
THAT HAS BEEN ACROSS THE AREA FOR THE PAST FEW WEEKS. BAD THING IS
IF WE GET TOO MUCH RAIN LOVE BUGS WILL LIKELY EMERGE. AT THIS TIME
DO NOT ANTICIPATE ANY SEVERE WEATHER. HOWEVER..SOME OF THE
THUNDERSTORMS THAT DEVELOP TODAY COULD HAVE GUSTY WINDS.
TEMPERATURES WILL REMAIN ON THE MILD SIDE. WILL SEE SOME PATCHY
DENSE FOG TONIGHT ESPECIALLY ACROSS AREAS THAT SEE RAINFALL TODAY.
FOR THE SECOND YEAR IN A ROW RAINFALL IN MOBILE FOR MARCH ENDED UP
WAY BELOW NORMAL. THE RAINFALL TOTAL FOR THIS MARCH WAS 0.99 INCH
AT MOBILE REGIONAL AIRPORT MAKING THIS THE SEVENTH DRIEST MARCH ON
RECORD. THE DRIEST MARCH WAS LAST YEAR WHEN WE ONLY RECEIVED 0.24
INCH OF RAIN. IN PENSACOLA... THE TOTAL AT PENSACOLA REGIONAL
AIRPORT FOR MARCH WAS 2.06 INCHES WHICH MAKES THIS THE EIGHTEENTH
DRIEST MARCH ON RECORD. THE DRIEST MARCH IN PENSACOLA ALSO OCCURRED
LAST YEAR WHEN ONLY 0.24 INCH FELL.
.LONG TERM (MONDAY THROUGH SATURDAY)...ABUNDANT MOISTURE WILL REMAIN
ACROSS THE AREA THROUGH WEDNESDAY WHEN A COLD FRONT IS EXPECTED TO
PUSH THROUGH. 500H FLOW WILL REMAIN SOUTHWEST AND SEVERAL IMPULSES
WILL MOVE THROUGH THE FLOW. THIS ALONG WITH DAYTIME HEATING WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA MONDAY AND
TUESDAY. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ALONG AND
AHEAD OF THE FRONT ON WEDNESDAY. RAIN CHANCES WILL TAPPER OFF AT
NIGHT. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH WEDNESDAY AND
SLOWLY COOL DOWN THURSDAY THROUGH SATURDAY. DONT EXPECT MUCH RAIN
AFTER WEDNESDAY BUT WILL SEE SOME CLOUDS DURING THE DAYTIME THURSDAY
THROUGH SATURDAY. STUCK CLOSE TO MAV AND MEX TEMPS THROUGH THURSDAY
AND TRENDED MORE TOWARD ENSEMBLE TEMPS ON FRIDAY AND SATURDAY
ESPECIALLY THE EARLY MORNING LOWS.
&&
.MARINE...A SURFACE RIDGE EXTENDING WEST FROM THE WESTERN ATLANTIC
ALONG THE NORTHERN GULF COAST WILL MAINTAIN A MODERATE ONSHORE WIND
FLOW ACROSS THE AREA THROUGH THIS AFTERNOON...FOLLOWED BY A LIGHT
ONSHORE WIND FLOW INTO MID WEEK. SMALL CRAFT SHOULD EXERCISE CAUTION
THROUGH THIS AFTERNOON AS THE 15 TO 20 KNOT WINDS MAINTAIN A
HEIGHTENED SEA STATE OF 4 TO 6 FEET. WEAK UPPER LEVEL DISTURBANCES
MOVING IN WEST-SOUTHWEST FLOW WILL BRING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE AREA TODAY. THE STORMS WILL
INCREASE IN COVERAGE DURING THE EARLY MORNING HOURS...AND THEN MOVE
TO THE NORTHEAST AT 20 TO 25 KNOTS. A FEW OF THE STORMS COULD BECOME
STRONG...RESULTING IN GUSTY WINDS IN AND NEAR THE STORMS. ONLY
ISOLATED SHOWERS ARE EXPECTED DURING THE OVERNIGHT HOURS...WITH
DENSE FOG POSSIBLE ACROSS THE BAYS AND NEAR COASTAL WATERS. AN AREA
OF LOW PRESSURE WILL DEVELOP OVER THE CENTRAL PLAINS ON MONDAY AND
MOVE INTO THE GREAT LAKES REGION LATE TUESDAY. A COLD FRONT
ASSOCIATED WITH THIS NEXT SYSTEM WILL PUSH SOUTHEAST THROUGH THE
LOWER MISSISSIPPI RIVER VALLEY EARLY WEDNESDAY...AND THEN MOVE OFF
THE NORTHERN GULF COAST LATE WEDNESDAY AFTERNOON. A MODERATE TO
STRONG OFFSHORE WIND FLOW IS LIKELY IN THE WAKE OF THIS COLD FRONT
THROUGH NOON THURSDAY...AND THIS PERIOD WILL NEED TO BE MONITORED
FOR POSSIBLE SMALL CRAFT ADVISORY CONDITIONS.
&&
.FIRE WEATHER...A CHANCE OF RAIN WILL REMAIN ACROSS THE AREA THROUGH
WEDNESDAY. RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL. COULD
SEE SOME PATCHY FOG TONIGHT ACROSS THE AREA. WINDS SHOULD REMAIN
BELOW CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 66 80 64 / 80 20 40 20
PENSACOLA 78 66 78 65 / 70 30 40 20
DESTIN 74 67 77 65 / 60 30 30 20
EVERGREEN 78 62 81 60 / 80 30 50 20
WAYNESBORO 76 63 83 61 / 80 20 30 20
CAMDEN 77 62 83 61 / 80 30 40 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
01/22
Hazardous weather outlook, Apr 1, 4:45 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SUN APR 1 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
021200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT SUN APR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE OVER THE LOWER MISSISSIPPI RIVER VALLEY
WILL MOVE EAST OVER THE OUTLOOK AREA TODAY. SHOWERS AND
THUNDERSTORMS WILL EXPAND IN COVERAGE THROUGHOUT THE DAY...WITH A
FEW OF THE STORMS POSSIBLY BECOMING STRONG WITH GUSTY WINDS UP TO 45
MPH...RESULTING IN MINOR WIND DAMAGE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A MODERATE TO STRONG OFFSHORE WIND FLOW WILL MAKE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT THROUGH LATE WEDNESDAY INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED TODAY AND TONIGHT.
Funnel Cloud, Perry
- When
- April 1, 11:50 AM CST to 11:53 AM CST
- Where
- Perry County, New Augusta
- Reported by
- NWS Employee
- Coordinates
- 31.200, -89.030
An off-duty NWS employee observed a funnel cloud near New Augusta. Except for small branches and limbs blown down along US Highway 98, no damage was found.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Alabama, April 1 to 30, 200725 events
- Drought in Colorado, April 1 to 30, 200721 events
- Strong Wind in Indiana, April 1, 2007$25,000 · 1 event
- Drought in Minnesota, April 1 to 30, 200714 events
- Drought in Alabama, April 1 to 30, 200711 events
- Flooding in Indiana, April 1 to 9, 2007$8,000 · 8 events
- Drought in Minnesota, April 1 to 30, 20078 events
- Drought in Florida, April 1 to 30, 20077 events
- Drought in Utah, April 1 to 30, 20077 events
- Heavy Snow in Montana, April 1 to 2, 20077 events
- Hail in Pennsylvania, April 1, 2007$1,000 · 1.25 in hail · 6 events
- Flooding in South Dakota, April 1 to 7, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25610.